Alert archive / Louisiana / Tornado Warnings in 2024
Tornado Warning 7, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 10, 2024, 6:55 AM CDT for Iberville Parish, Pointe Coupee Parish, West Baton Rouge Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2024, 6:55 AM CDT (11:55 UTC)
- Expired
- Apr 10, 2024, 7:20 AM CDT
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA
The radar
The Hammond radar (KHDC), 100 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 6:06 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 388 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted.
738
WFUS54 KLIX 101155
TORLIX
LAC047-077-121-101245-
/O.NEW.KLIX.TO.W.0007.240410T1155Z-240410T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
655 AM CDT Wed Apr 10 2024
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
West Baton Rouge Parish in southeastern Louisiana...
Southeastern Pointe Coupee Parish in southeastern Louisiana...
Northwestern Iberville Parish in southeastern Louisiana...
* Until 745 AM CDT.
* At 654 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Ramah, or 11 miles northeast of Catahoula, moving
north at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Ramah around 700 AM CDT.
Maringouin and Rosedale around 705 AM CDT.
Livonia around 715 AM CDT.
This includes Interstate 10 in Louisiana between mile markers 128 and
152.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3038 9163 3042 9163 3067 9157 3055 9124
3054 9124 3051 9128 3050 9128 3052 9121
3052 9120 3046 9120 3025 9156 3027 9159
3032 9163 3035 9163 3036 9164
TIME...MOT...LOC 1154Z 198DEG 34KT 3034 9157
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
CAB1 follow-up statement
966
WWUS54 KLIX 101220
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
720 AM CDT Wed Apr 10 2024
LAC047-077-121-101230-
/O.CAN.KLIX.TO.W.0007.000000T0000Z-240410T1245Z/
West Baton Rouge LA-Pointe Coupee LA-Iberville LA-
720 AM CDT Wed Apr 10 2024
...THE TORNADO WARNING FOR WEST BATON ROUGE...SOUTHEASTERN POINTE
COUPEE AND NORTHWESTERN IBERVILLE PARISHES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 100 PM CDT for southeastern
Louisiana.
&&
LAT...LON 3038 9163 3042 9163 3067 9157 3055 9124
3054 9124 3051 9128 3050 9128 3052 9121
3052 9120 3046 9120 3025 9156 3027 9159
3032 9163 3035 9163 3036 9164
TIME...MOT...LOC 1219Z 198DEG 34KT 3058 9148
$$
CABWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 10, 6:34 AM CDT, 21 minutes earlier.
Area forecast discussion, Apr 10, 6:34 AM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
634 AM CDT Wed Apr 10 2024
...New UPDATE...
.UPDATE...
Issued at 633 AM CDT Wed Apr 10 2024
Moving the gale warning to start now as things are rapidly ramping
up.
&&
.SHORT TERM...
(Today through Thursday)
Issued at 215 AM CDT Wed Apr 10 2024
The 800mb sub inversion from the 00z sounding is currently being
eroded(moving east). This inversion was stronger on the 12z sounding
yesterday and found at 875mb. This has protected us so far, but this
is currently leaving and in its place will be sfc based convective
instability that should strengthen with time this morning. PWs will
go up and convective temps will go down(was 90F yesterday). Advected
CAPE will also rise through the morning. All guidance brings the
main sfc low NE into northern LA later this morning. As this occurs,
it will cause frontogenesis supporting the line of storms that will
race eastward taking advantage of a more volatile environment to the
south of the sfc low since areas to the north have been worked over.
The flooding potential is also an issue today mainly over the
northern half of the area and the flood watch area looks well
placed. As the sub inversion erodes, we should see sh/ts begin to
develop very soon this morning ahead of the main line that moves
through the area which should start between 7 and 8am. The line of
storms that will be rolling through is developing in a line from
Laredo NEward at the time of this writing. This line is already
showing some QLCS features along with mesos and wind gusts to 37kt.
The line itself is speeding up and moving ENE at around 35-40kt. We
will leave all headlines as is this morning. A cold front will move
through the area this evening around or just after dark. The line of
storms that moves ahead of this boundary will cool things down
enough to help cause some stability, but the upper levels will
remain divergent until the front moves through. A dry slot will move
over the area by late tonight and early Thu then the back side of
the sfc low will reach us bringing low deck cloudy skies to the area
for most of Thu with a final clearing Thu evening.
&&
.LONG TERM...
(Thursday night through Tuesday)
Issued at 215 AM CDT Wed Apr 10 2024
Conditions look dry and nice for the weekend, and the next system
that impacts the area looks to be toward the end of next week.
&&
.AVIATION...
(12Z TAFS)
Issued at 215 AM CDT Wed Apr 10 2024
IFR to LIFR cigs will move into IFR to MVFR cigs later this morning
but will not lift to VFR cigs until late tonight when clearing
should take place. Some development of TSRA will take place this
morning over several terminals but all terminals will eventually be
impacted by a line of strong/severe TS moving through the area
starting around 7am and ending by mid afternoon. There will be a few
sh/ts still remaining until a cold front passes by this evening.
&&
.MARINE...
Issued at 215 AM CDT Wed Apr 10 2024
Southerly winds will rise further into the upper 20kt range this
morning and into the lower 30kt range by mid morning. Frequent gusts
well above gale force will keep the gale warning posted for today. A
lull back into mid 20kt range for 4 to 6 hours overnight as the
front moves through and back to gales once again with westerly to NW
winds for Thu. Instead of confusing headlines, we have kept the gale
warning for the entire time frame even through the lower wind
speeds. There is a good chance of strong/severe storms over most
marine areas today into the evening hours. Winds will ease back into
the 5-10kt range Thu night and even light and variable Fri and Fri
night with return flow beginning again over the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 54 72 48 / 100 30 0 0
BTR 80 58 77 51 / 100 30 0 0
ASD 79 59 76 52 / 100 20 0 0
MSY 79 61 75 57 / 100 10 0 0
GPT 75 59 75 52 / 100 50 0 0
PQL 78 60 75 50 / 90 70 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through this evening for LAZ034>037-039-071.
Wind Advisory until 6 PM CDT this evening for LAZ034>037-039-
046>048-056>060-064>071-076>090.
Coastal Flood Advisory until 6 PM CDT this evening for LAZ069-
070-076-078.
GM...Gale Warning until 10 AM CDT Thursday for GMZ530-532-534-536-538-
550-552-555-557-570-572-575-577.
MS...Flood Watch through this evening for MSZ068>071-077.
Wind Advisory until 6 PM CDT this evening for MSZ068>071-077-
083>088.
Coastal Flood Advisory until 6 PM CDT this evening for MSZ086-
087.
GM...Gale Warning until 10 AM CDT Thursday for GMZ532-534-536-538-550-
552-555-557-570-572-575-577.
&&
SHORT TERM...TE
LONG TERM....TE
AVIATION...TE
MARINE...TEIn the hours before
Special weather statement, Apr 10, 5:26 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service New Orleans LA
526 AM CDT Wed Apr 10 2024
LAZ046-056-057-085-101100-
Iberville LA-Western Ascension LA-Assumption LA-St. James LA-
526 AM CDT Wed Apr 10 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
ASCENSION, SOUTHWESTERN ST. JAMES, SOUTHEASTERN IBERVILLE AND
ASSUMPTION PARISHES THROUGH 600 AM CDT
...
At 525 AM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds near Bayou Geneve, or near Belle
River, moving northeast at 20 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
Locations impacted include...
Donaldsonville, Napoleonville, Supreme, Paincourtville, Belle Rose,
and Convent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3012 9114 3003 9073 2979 9110 2981 9110
2984 9113 2984 9119 2987 9121
TIME...MOT...LOC 1025Z 209DEG 16KT 2987 9112
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CABThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:28 PM CDT | River Flood Warning | LIX | Washington | 4 days |
| Apr 9, 8:28 PM CDT | River Flood Warning | LIX | Saint Tammany | 21 days |
| Apr 10, 5:26 AM CDT | Special Weather Statement | LIX | Assumption, Saint James | 34 min |
| Apr 10, 5:51 AM CDT | Severe Thunderstorm Warning | LIX | Assumption, Saint James | 54 min |
| Apr 10, 6:23 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist | 67 min |
| Apr 10, 6:44 AM CDT | Severe Thunderstorm Warning | LIX | Iberville, Pointe Coupee, West Baton Rouge | 46 min |
| Apr 10, 7:17 AM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint James, Saint John the Baptist | 43 min |
| Apr 10, 7:32 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 4 hr |
| Apr 10, 7:45 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 60 min |
| Apr 10, 7:50 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Saint Charles | 40 min |
| Apr 10, 8:02 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Lafourche, Livingston, Saint Charles, Saint James and 1 more | 43 min |
| Apr 10, 8:06 AM CDT | Tornado Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 24 min |
| Apr 10, 8:24 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 66 min |
| Apr 10, 8:35 AM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa, Washington | 55 min |
| Apr 10, 8:41 AM CDT | Flash Flood Warning | LIX | Ascension, Livingston, Saint Charles, Saint James, Saint John the Baptist | 3 hr |
| Apr 10, 8:41 AM CDT | Tornado Warning | LIX | Saint Tammany | 28 min |
| Apr 10, 8:54 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana | 3 hr |
| Apr 10, 9:00 AM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Apr 10, 9:05 AM CDT | Special Marine Warning | LIX | 55 min | |
| Apr 10, 9:05 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Lafourche, Livingston, Saint Charles, Saint James and 1 more | 55 min |
| Apr 10, 9:14 AM CDT | Flash Flood Warning | LIX | Tangipahoa | 5 hr |
| Apr 10, 9:20 AM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 55 min |
| Apr 10, 9:23 AM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Tammany, Tangipahoa, Washington | 82 min |
| Apr 10, 9:26 AM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Apr 10, 9:40 AM CDT | Flash Flood Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James | 3 hr |
| Apr 10, 9:53 AM CDT | Tornado Warning | LIX | Saint Tammany | 52 min |
| Apr 10, 9:57 AM CDT | Special Marine Warning | LIX | 48 min | |
| Apr 10, 9:59 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles, Saint Tammany | 46 min |
| Apr 10, 10:08 AM CDT | Tornado Warning | LIX | Saint Tammany | 52 min |
| Apr 10, 10:31 AM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Tammany | 59 min |
| Apr 10, 10:42 AM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Saint Charles, Saint John the Baptist | 3 hr |
| Apr 10, 10:50 AM CDT | Special Marine Warning | LIX | 115 min | |
| Apr 10, 10:55 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Saint Bernard | 3 hr |
| Apr 10, 11:03 AM CDT | Special Weather Statement | LIX | Saint James | 12 min |
| Apr 10, 11:06 AM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Apr 10, 11:54 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans | 6 hr |
| Apr 10, 12:00 PM CDT | Special Weather Statement | LIX | Assumption | 15 min |
| Apr 10, 12:05 PM CDT | Flash Flood Warning | LIX | Saint Tammany, Tangipahoa | 3 hr |
| Apr 10, 12:12 PM CDT | Flash Flood Warning | LIX | Ascension, Livingston, Saint Charles, Saint James, Saint John the Baptist | 114 min |
| Apr 10, 12:18 PM CDT | Special Weather Statement | LIX | Ascension, Livingston | 42 min |
| Apr 10, 12:45 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 2 hr |
| Apr 10, 12:48 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 110 min |
| Apr 10, 12:55 PM CDT | Special Weather Statement | LIX | Jefferson, Lafourche | 50 min |
| Apr 10, 1:32 PM CDT | Special Marine Warning | LIX | 58 min | |
| Apr 10, 1:42 PM CDT | River Flood Warning | LIX | Saint Tammany | 23 hr |
| Apr 10, 1:42 PM CDT | River Flood Warning | LIX | Tangipahoa | 23 hr |
| Apr 10, 1:42 PM CDT | River Flood Warning | LIX | Saint Tammany | 7 hr |
| Apr 10, 1:42 PM CDT | River Flood Warning | LIX | Saint Tammany | 9 hr |
| Apr 10, 2:10 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Saint Bernard | 3 hr |
| Apr 10, 2:50 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 55 min |
| Apr 10, 3:31 PM CDT | Small Craft Advisory | LIX | 13 hr |
Nearby
Tornado Warnings in Louisiana, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.